Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2007, 3:22 PM EDT for Adams County, Ohio; Lewis County, Mason County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 3:22 PM EDT (19:22 UTC)
- Expired
- Jul 10, 2007, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Lewis County, KY, Mason County, KY, Adams County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:26 PM EDT | TSTM WND DMG | Aberdeen, OH | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 101922 SVRILN KYC135-161-OHC001-102000- /O.NEW.KILN.SV.W.0101.070710T1922Z-070710T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 322 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY... EASTERN MASON COUNTY IN NORTHERN KENTUCKY... SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO... * UNTIL 400 PM EDT. * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MORANBURG...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MANCHESTER... WEST UNION... IN ADDITION...TRINITY...BENTONVILLE...CONCORD...CARRS...STATE ROUTE 348 AT STATE ROUTE 125...ROME AND BLUE CREEK ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3867 8382 3857 8370 3867 8328 3901 8330 $$
1 follow-up statement
000 WWUS51 KILN 101936 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT TUE JUL 10 2007 KYC135-161-101944- /O.CAN.KILN.SV.W.0101.000000T0000Z-070710T2000Z/ MASON KY-LEWIS KY- 334 PM EDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LEWIS AND MASON COUNTIES HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3873 8379 3865 8369 3873 8328 3901 8330 $$ OHC001-102000- /O.CON.KILN.SV.W.0101.000000T0000Z-070710T2000Z/ ADAMS OH- 334 PM EDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR ADAMS COUNTY... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BRADYSVILLE...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WEST UNION. IN ADDITION...STATE ROUTE 348 AT STATE ROUTE 125 AND BLUE CREEK ARE NEAR THE PATH OF THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3873 8379 3865 8369 3873 8328 3901 8330 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:38 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 10, 1:38 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 138 PM EDT TUE JUL 10 2007 .SYNOPSIS... SOUTHWEST FLOW WILL INCREASE MOISTURE OVER THE OHIO VALLEY TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION UNTIL ANOTHER COLD FRONT PUSHES THROUGH AT THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS MUCH OF THE AREA. THIS IS IN ADVANCE OF APPROACHING MID LEVEL SHORT WAVE THAT WILL MOVE ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. WENT AHEAD AND UPDATED FORECAST TO REMOVE MORNING WORDING AND NUDGE UP POPS A BIT. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... DID NOT GO AS WARM TODAY IN THE SW AS SOME EARLY SHOWER ACTIVITY SHOULD REALLY HAMPER HOW HIGH TEMPS GET TODAY. THE MID LEVEL FORCING THAT WILL HELP SPARK ANY OF THESE SHOWERS AND STORMS WILL HAVE PUSHED E TOWARDS WV AND ANY LINGERING SHOWERS THIS EVENING SHOULD BE WEAK AND SHORT-LIVED...DECREASING AS THE NIGHT PROGRESSES. SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING COLD FRONT WILL HAVE TONIGHT WITH THE WARMEST LOWS OF THE PAST SEVERAL DAYS...ALONG WITH INCREASED CLOUD COVER. THE FRONT WILL PUSH NW-SE THROUGH THE FCST AREA ON WED...SPARKING THUNDERSTORM ACTIVITY. IT QUICKLY DRIES OUT ON THE NW SIDE OF IT...SO TEMPS IN THE NW COULD BE SEVERAL DEG COOLER WITH A FASTER PROGRESSION. WED NIGHT AND THURS NIGHT WILL SEE COMFORTABLE AND COOLER CONDITIONS PREVAIL AS DRIER AIR GETS WORKED IN ON NRLY FLOW. FRANKS && .LONG TERM /FRIDAY THROUGH MONDAY/... COLD FRONT WILL BE MOVING THROUGH THE REGION ON WEDNESDAY. EXPECT GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE SOUTHERN AND EASTERN ZONES. HAVE RAISED POPS TO LIKELY IN THOSE AREAS. PRECIPITATION SHOULD BE PUSHING OFF TO THE EAST BY WEDNESDAY EVENING BUT KEPT LINGERING LOW CHANCE POPS IN THE FAR SOUTHEAST ZONES. UPPER TROUGH WILL BECOME ESTABLISHED OVER THE REGION FOR THE LATTER PART OF THE WEEK. A FEW DISTURBANCES WILL ROTATE THROUGH THE TROUGH. IT IS POSSIBLE THAT THERE COULD BE ENOUGH LIFT FOR SOME SHOWERS OR THUNDERSTORMS WITH ANY ONE OF THESE DISTURBANCES. BUT THERE IS PLENTY OF UNCERTAINTY OVER TIMING AS WELL AS COVERAGE OF ANY CONVECTION. SO AT THIS POINT THERE ONLY APPEARS TO BE A SLIGHT CHANCE AT ANY PARTICULAR TIME. BY EARLY NEXT WEEK THE UPPER FLOW WILL BECOME MORE CONFLUENT RESULTING IN GENERALLY DRY CONDITIONS. TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FIRST ROUND OF PCPN PUSHING THROUGH NORTHEAST PORTION OF FA ATTM SO WILL HANG ON TO AN -SHRA/-TSRA FOR THE FIRST HOUR AT KLCK AND KCMH. OTHERWISE...EXPECT A BRIEF BREAK IN THE PCPN BEFORE NEXT BATCH CURRENTLY MOVING UP ACROSS NORTHERN KENTUCKY OVERSPREADS OUR FA. HAVE TRIED TO NARROW THUNDER MENTION INTO A TWO HOUR BEST GUESS TEMPO GROUP AT EACH OF THE TAF SITES...RANGING FROM 19-21Z FOR KCVG/KLUK TO 22-24 Z AT KCMH/KLCK. ONCE SECOND ROUND OF PCPN MOVES THROUGH AND WE LOSE OUR DAYTIME HEATING...EXPECT TO SEE SKIES GO MOSTLY CLEAR THIS EVENING. HOWEVER...MODELS CONTINUE THEIR TREND OF SPEEDING UP THE TIMING OF THE FRONT LATER TONIGHT AND WEDNESDAY MORNING...NOW BRINGING IT THROUGH OUR AREA BY LATE IN THE MORNING. THUS...WILL BRING CLOUDS BACK IN A LITTLE FASTER TONIGHT BUT WITH DIURNAL TIMING A LITTLE LESS FAVORABLE...WILL BACK OFF ON CB MENTION AND JUST ALLOW FOR A VCSH FOR A FEW HOURS AROUND FRONTAL PASSAGE. OUTLOOK...TSTMS POSSIBLE THURSDAY NIGHT AND FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 454 AM EDT TUE JUL 10 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 454 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT THAT WILL BE MOVING SOUTHEAST THOUGH THE OHIO VALLEY. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO CAUSE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 10, 11:15 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1115 AM EDT TUE JUL 10 2007 OHZ054-055-064-101545- PICKAWAY OH-MADISON OH-FRANKLIN OH- 1115 AM EDT TUE JUL 10 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN FRANKLIN...SOUTHERN MADISON AND NORTHERN PICKAWAY COUNTIES THROUGH 1145 AM EDT... AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LONDON TO FIVE POINTS...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... LAFAYETTE...MADISON LAKE...DARBYVILLE...DERBY...BIG PLAIN... JEFFERSON...RINGGOLD...AW MARION STATE PARK...DUVALL...SOUTH BLOOMFIELD...ORIENT AND LAKE DARBY. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:01 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1201 PM EDT TUE JUL 10 2007 OHZ055-101630- FRANKLIN OH- 1201 PM EDT TUE JUL 10 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY THROUGH 1230 PM EDT... AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM UPPER ARLINGTON TO OBETZ TO LOCKBOURNE...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... OBETZ...GRANDVIEW HEIGHTS...UPPER ARLINGTON...GROVEPORT...COLUMBUS... BEXLEY...BLACKLICK ESTATES...CANAL WINCHESTER...RIVERLEA... WHITEHALL...WORTHINGTON AND BRICE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 10, 12:39 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1239 PM EDT TUE JUL 10 2007 OHZ026-044-101715- LOGAN OH-HARDIN OH- 1239 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARDIN AND NORTHERN LOGAN COUNTIES THROUGH 115 PM EDT... AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HUNTSVILLE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HUNTSVILLE...NORTHWOOD...BELLE CENTER...ROUNDHEAD...MENTZER...SILVER CREEK...JUMBO AND WALTON. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 10, 1:52 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG SPRINGFIELD 39.93N 83.80W
07/10/2007 CLARK OH PUBLIC
SEVERAL LARGE BRANCHES DOWNED
&&Special weather statement, Jul 10, 2:54 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 254 PM EDT TUE JUL 10 2007 OHZ073-101915- ROSS OH- 254 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY THROUGH 315 PM EDT... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR RICHMOND DALE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RICHMOND DALE AND LONDONDERRY. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:35 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 40 min |
| Jul 10, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 32 min |
| Jul 10, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Jul 10, 4:37 PM EDT | Flash Flood Warning | ILN | Scioto | 113 min |
| Jul 10, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.